MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BONECUTTER 4.5MM PLATINUM; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BONECUTTER 4.5MM PLATINUM; SAW, POWERED, AND ACCESSORIES
Catalog Number 72202531
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a shoulder arthroscopy, the six(6) full radius bonecutter blades of the same box produced a metallic powder.As a result, the residual metallic particles were left in the patient's body, and the surgeon removed as much as possible.The procedure was resumed, with a delay greater than 30 minutes, using an equivalent sn back-up.Additional anesthesia was required as a consequence of the surgical prolongation.No further complications were reported.
 
Event or Problem Description
It was reported that, during a shoulder arthroscopy, one blade of the box full radius bonecutter blade produced a metallic powder.As a result, the residual metallic particles were left in the patient's body, and the surgeon removed as much as possible by suction; however, it is not entirely certain that they were completely removed.The procedure was resumed, with a delay greater than 30 minutes.The issue occurred near the end of the surgery; therefore, the same device was used to complete the procedure.Additional anesthesia was required as a consequence of the surgical prolongation.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Additional information: correction: h6 (health effect - impact code) f24 was removed.
 
Additional Manufacturer Narrative
H2: corrected information in h6 (component code & investigation findings).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that intraoperative photos were provided for review and confirm the reported, however they do not indicate a root cause.Based on the information provided the clinical root cause for the report event could not be determined and we are currently unable to rule out a procedural variance as a contributing factor to the reported event.It is unclear if the device ifu was adhered to.The patient impact was determined to be the prolong procedure.If any shavings were retained within the patient micro-motion or movement cannot be predicted.There would also be potential risk for tissue inflammation and/or pain.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for further assessment.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual evaluation showed one box/six devices were returned with the batch number of the complaint on the label.Five blades were sealed/unopened and one blade was opened.The color and magnet scheme of the devices matches the print.The inner blade shows some light scoring on the distal end.Bio debris is present.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that intraoperative photos were provided for review and confirm the reported, however they do not indicate a root cause.Based on the information provided the clinical root cause for the report event could not be determined and we are currently unable to rule out a procedural variance as a contributing factor to the reported event.It is unclear if the device ifu was adhered to.The patient impact was determined to be the prolong procedure.If any shavings were retained within the patient micro-motion or movement cannot be predicted.There would also be potential risk for tissue inflammation and/or pain.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for further assessment.

Brand Name
FULL RADIUS BONECUTTER 4.5MM PLATINUM
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23556765
Report Number1219602-2025-02857
Device Sequence Number21273291
Product Code HAB
UDI-Device Identifier00885554027891
UDI-Public885554027891
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202531
Device Lot Number51259972
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer11/13/2025
12/22/2025
03/10/2026
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date11/19/2025
12/23/2025
03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown